MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE; MAGIC 3

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE; MAGIC 3
Model Number 52608G
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter was not sufficiently moisturized and resulted in difficulty during insertion.Per additional information received via email on 17 january 2019 from ibc representative, the lack of moisture allegedly caused the difficulty during insertion.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was unconfirmed.The visual evaluation noted 2 unopened samples in original packaging.No damage was noted on exterior of the packaging.Dip line and hydrophilic coating were present.A organoleptic test was performed and the lubricious coating material remained on catheters after more than 10 wipes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "intended use: ¿ the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.¿ wash your hands thoroughly with soap and water.¿ release the sterile water from the foil packet.¿ tip the catheter pouch end-to-end three to six times so the water moves back and forth to thoroughly wet the catheter surface.¿ peel open the pack at the funnel end just enough to expose the insertion sleeve.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby vertical surface while preparing to catheterize.¿ wash the area around the meatus before catheterizing.¿ wash your hands again.Hold the insertion sleeve with your dominant hand and squeeze it to grip the catheter shaft as you remove the catheter from the pack.¿ next, hold the catheter funnel above the insertion sleeve with your other hand and slide the insertion sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.¿ using the insertion sleeve to hold the catheter firmly, gently pass the tip of the catheter into your urethra until the insertion sleeve nears the meatus.Repeat until urine starts to flow.¿ try to keep the catheter steady until urine stops flowing.When urine stops flowing, slowly withdraw the catheter, stopping if flow starts again, until the last few drops have drained.¿ finish by disposing of the catheter and its packaging.Wash your hands with soap and water.Warning: ¿ this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.¿ urethral catheter for urological use only.Discard after use.Made of silicone elastomer.".

Brand Name
MAGIC3¿ INTERMITTENT CATHETER WITH SURE-GRIP¿ SLEEVE
Common Device Name
MAGIC 3
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8297738
Report Number1018233-2019-00557
Device Sequence Number2462795
Product Code KOD
UDI-Device Identifier00801741069680
UDI-Public(01)00801741069680
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/28/2023
Device Model Number52608G
Device Catalogue Number52608G
Device Lot NumberJUCT0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2019
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1